Alert archive / Tennessee / River Flood Advisories in 2018

River Flood Advisory 2, NWS Nashville, TN

February 7, 2018Bedford County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 7, 2018, 6:19 AM CST for Bedford County, Tennessee. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2018, 6:19 AM CST (12:19 UTC)
Expired
Feb 7, 2018, 1:16 PM CST
In force
7 hr
Issued by
NWS Nashville, TN

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wartrace Creek at Wartrace (WRTT1). The gauge peaked at 10.85 ft at Feb 7, 2018, 9:00 AM CST.

actionminormoderate5101502/0702/08
Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

367 
WGUS84 KOHX 071219
FLSOHX
Flood Advisory
National Weather Service Nashville TN
619 AM CST Wed Feb 7 2018

 
...The National Weather Service in Nashville, Tn has issued a flood advisory for
the following rivers in middle Tennessee...

  Mill Creek Near Nolensville AFFECTING Davidson County 
  Wartrace Creek Near Wartrace AFFECTING Bedford County 

.Rainfall amounts overnight ranged from 1 to 2 inches and runoff will work into 
area creeks and streams this morning. Rivers are expected to crest early and 
subside this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-080000-
/O.NEW.KOHX.FL.Y.0001.180207T1219Z-180208T0000Z/
/NLVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
619 AM CST Wed Feb 7 2018

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Mill Creek Near Nolensville
* At 06AM Wednesday the stage was 11.5 feet and rising.
* The river is expected to crest near 12.5 feet this morning.
* Flood stage is 13.0 feet.
* At 13.0 feet...Water begins to flood low lying areas along the creek, 
  including portions of Culbertson Rd east of Nolensville Pike and walking 
  trails near the Honey Brook subdivision. Water also approaches Bluff Road west
  of Nolensville Pike.
* At 12.0 feet...Water inundates low lying areas along the creek, including 
  property near Bell Rd and Blue Hole Rd, and the athletic fields near 
  Lighthouse Christian School. Water may also approach low lying portions of 
  Culbertson Rd near Nolensville Pike.
* At 11.0 feet...Water begins to inundate low lying areas along the creek.

$$

TNC003-080000-
/O.NEW.KOHX.FL.Y.0002.180207T1219Z-180208T0000Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
619 AM CST Wed Feb 7 2018

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Wartrace Creek Near Wartrace
* At 06AM Wednesday the stage was 10.2 feet and rising.
* The river is expected to crest near 10.5 feet this morning.
* Flood stage is 14.0 feet.
* At 9.0 feet...Water begins to inundate Winette Ayers Park.

$$

05
1 follow-up statement
111 
WGUS84 KOHX 071916
FLSOHX
Flood Advisory
National Weather Service Nashville TN
116 PM CST Wed Feb 7 2018

 
...The flood advisory is cancelled for the Wartrace Creek...
 
  Wartrace Creek Near Wartrace AFFECTING Bedford County
 
. Wartrace Creek Near Wartrace has crested and fallen below action stage. It
will continue to fall to near normal levels this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC003-071946-
/O.CAN.KOHX.FL.Y.0002.000000T0000Z-180207T1916Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
116 PM CST Wed Feb 7 2018

The Flood Advisory is cancelled for
  The Wartrace Creek Near Wartrace
* At 01PM Wednesday the stage was 6.1 feet.
* Flood stage is 14.0 feet.
* The river will continue to fall to near 4 feet by this evening .
* At 9.0 feet...Water begins to inundate Winette Ayers Park.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 7, 4:56 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Feb 7, 4:56 AM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
456 AM CST Wed Feb 7 2018

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Latest sfc analysis places the cold front across north central
middle TN with the boundary extending southwest into far northern
MS. The all important sfc freezing line is located just south of the
OH river. Rainfall currently covers much of the mid state with
temperatures ranging from the mid 30s far northwest to the lower 50s
Plateau. The aforementioned frontal boundary will be clearing our
eastern most counties just after sunrise. The upper level flow in
the post frontal sector is rather flat. Thus, precip is expected to
shut off from west to east around or just after midday. Otw, I will
still carry a slight chance of ice pellets or snow on the back side
of the moisture across our far northern tier of counties.
Temperatures today will be steady in the 30s through the day over
western areas but will be dropping quickly through the 40s and then
into the 30s elsewhere. As for any flooding potential, so far
rainfall amounts are generally running around 1 inch except 1 to 2
inches across the southwest. FFG data suggests that 2 1/2 to 3
inches would be needed in a 12 hr period for flash flooding. Thus,
not expecting any major flooding issues with this departing system.

Moving on, clearing and colder tonight as the sfc high will be in
close proximity. Lows generally in the lower 20s are expected.
Height rises on the back side of the sfc high will lead to a quick
warmup. Look for highs of near 60 degrees on Friday! Enjoy that
partly cloudy near 60 degree day on Friday, because the extended
is looking somewhat soggy with pops just about every day.

Saturday through Wednesday is, once again, looking wet. The
subtropical jet will become more active with slow moving surface
fronts approaching and moving through the area. The first of which
will occur on Sunday, and then again around mid week. The cold
air sectors are not overly impressive and when you combine that
with a lack of upper level energy and relatively weak feeder highs,
we are not expecting any frozen precip.

All in all, when you consider the above normal temps(5 to 10
degrees or so)for early Feb, its not a terrible forecast, just a
wet one.

&&

.AVIATION...
12Z TAF DISCUSSION.

Widespread precip expected to move out mid-state by late morning.
IFR cigs/vsbys will slowly improve through the course of the day
...although CSV likely to remain IFR most of the day...with MVFR
possible well into the evening. Temps falling rapidly this morning
and CKV may see a short period of freezing light precip...mainly
drizzle. North wind expected to be gusty CKV/BNA/MQY behind
vacating precip.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........07
Hazardous weather outlook, Feb 7, 5:01 AM CST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CST Wed Feb 7 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-081115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CST Wed Feb 7 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Widespread heavier rain will taper off early today but rainfall
totals between 1 and 2 inches still could lead to minor flooding
through late morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:28 PM CSTSpecial Weather StatementOHXPerry47 min
Feb 7, 6:19 AM CSTRiver Flood AdvisoryOHXDavidson112 min
Feb 7, 7:30 AM CSTAreal Flood AdvisoryOHXWilson4 hr

Nearby

River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.